A selection of faculty publications from the Department of Mathematics and Statistics, College of Arts & Letters, Old Dominion University.

Follow


Submissions from 2002

PDF

The Effect of Surface Curvature on Wound Healing in Bone, J. A. Adam

PDF

Like a Bridge Over Colored Water: A Mathematical Review of The Rainbow Bridge: Rainbows in Art, Myth, and Science, John A. Adam

PDF

Lunar Lava Tube Radiation Safety Analysis, Giovanni De Angelis, J. W. Wilson, M. S. Clowdsley, J. E. Nealy, D. H. Humes, and J. M. Clem

PDF

Implementation of Gy-Eq for Deterministic Effects Limitation in Shield Design, John W. Wilson, Myung-Hee Y. Kim, Giovanni De Angelis, Francis A. Cucinotta, Nobuaki Yoshizawa, and Francis F. Badavi

PDF

Advances in Space Radiation Shielding Codes, John W. Wilson, Ram K. Tripathi, Garry D. Qualls, Francis A. Cucinotta, Richard E. Prael, John W. Norbury, John H. Heinbockel, John Tweed, and Giovanni De Angelis

Submissions from 2001

PDF

The Range of the Iterated Matrix Adjoint Operator, Tze-Jang Chen, Jenn-Tsann Lin, and C. H. Cooke

PDF

Slope Control in Western Boundary Currents, Sang-Ki Lee, J. L. Pelegri, and John Kroll

PDF

Nested Balanced Incomplete Block Designs, J. P. Morgan, D. A. Preece, and D. H. Rees

Submissions from 1999

PDF

A Simplified Model of Wound Healing (With Particular Reference to the Critical Size Defect), J. A. Adam

PDF

A Simplified Model of Wound Healing - II: The Critical Size Defect in Two Dimensions, J. S. Arnold and John A. Adam

PDF

Polynomial Construction of Complex Hadamard Matrices with Cyclic Core, C. H. Cooke and I. Heng

PDF

Algorithms for the Numerical Solution of a Finite-Part Integral Equation, J. Tweed, R. St. John, and M. H. Dunn

Submissions from 1998

PDF

(A Note on)(2) the Shape of the Erythrocyte, J. A. Adam

PDF

Characterization of Generalized Haar Spaces, M. Bartelt and W. Li

PDF

The Adjoint Alternative for Matrix Operators, C. H. Cooke

PDF

Steady Incompressible Magnetohydrodynamic Flow Near a Point of Reattachment, J. M. Dorrepaal and S. Moosavizadeh

PDF

Uniform Lipschitz Continuity of Best l(p)-approximations by Polyhedral Sets, Martina Finzel and Wu Li

PDF

Error Correcting Codes Associated with Complex Hadamard Matrices, I. Heng and C. H. Cooke

Submissions from 1997

PDF

Corrigendum to “Post-Surgical Passive Response of Local Environment to Primary Tumor Removal”: Mathl. Comput. Modelling, vol. 25, no. 6, pp. 7–17, 1997, J. A. Adam and C. Bellomo

PDF

Post-Surgical Passive Response of Local Environment to Primary Tumor Removal, J. A. Adam and C. Bellomo

PDF

Scattering from Stellar Acoustic-Gravity Potentials: II. Phase Shifts via the First Born Approximation, J. A. Adam and I. McKaig

PDF

Limiting Spheroid Size as a Function of Growth Factor Source Location, J. A. Adam and K. Y. Ward

PDF

Hoffman’s Error Bounds and Uniform Lipschitz Continuity of Best l(p) -Approximations, H. Berens, M. Finzel, W. Li, and Y. Xu

PDF

An Invariance Property of Common Statistical Tests, N. Rao Chaganty and A. K. Vaish

PDF

The Hadamard Matroid and an Anomaly in Its Single Element Extensions, C. H. Cooke

PDF

A Dual Approach to Constrained Interpolation From a Convex Subset of Hilbert Space, Frank Deutsch, Wu Li, and Joseph D. Ward

PDF

The Effect of Three-Dimensional Freestream Disturbances on the Supersonic Flow Past a Wedge, Peter W. Duck, D. Glenn Lasseigne, and M. Y. Hussaini

PDF

Continuities of Metric Projection and Geometric Consequences, Robert Huotari and Wu Li

PDF

Superconvergence of the Iterated Collocation Methods for Hammerstein Equations, Hideaki Kaneko, Richard D. Noren, and Peter A. Padilla

PDF

Antiplane Shear of a Strip Containing a Staggered Array of Rigid Line Inclusions, G. Kerr, G. Melrose, and J. Tweed

Submissions from 1996

PDF

Effects of Vascularization on Lymphocyte/Tumor Cell Dynamics: Qualitative Features, J. A. Adam

PDF

A Family of Parallel Runge-Kutta pairs, P. Bogacki

PDF

An Efficient Runge-Kutta (4,5) pair, P. Bogacki and L. F. Shampine

PDF

On a Conjecture of S. Reich, Peter Z. Daffer, Hideaki Kaneko, and Wu Li

PDF

Superconvergence of the Iterated Galerkin Methods for Hammerstein Equations, Hideaki Kaneko and Yuesheng Xu

PDF

The Stability of Compressible Mixing Layers in Binary Gases, F. Kozusko, D. G. Lasseigne, C. E. Grosch, and T. L. Jackson

PDF

NOTE: On the Degree of Lp Approximation with Positive Linear Operators, J. J. Swetits and B. Wood

PDF

Data Compression Based on the Cubic B-Spline Wavelet With Uniform Two-Scale Relation, S. K. Yang and C. H. Cooke

Submissions from 1995

PDF

A Simple Mathematical-Model and Alternative Paradigm for Certain Chemotherapeutic Regimens, J. A. Adam and J. C. Panetta

PDF

Fermi Problems: Educated Guesses, John A. Adam

PDF

Error Estimates and Lipschitz Constants for Best Approximation in Continuous Function Spaces, M. Bartelt and W. Li

PDF

Fixed Points of Generalized Contractive Multi-valued Mappings, Peter Z. Daffer and Hideaki Kaneko

PDF

Convergence of Pólya Algorithm and Continuous Metric Selections in Space of Continuous Functions, Wu Li

PDF

A Logistic Model of Periodic Chemotherapy, J. C. Panetta

PDF

A Mathematical Model of Cycle Chemotherapy, J. C. Panetta and J. Adam

Submissions from 1994

PDF

Characterization of the Local Lipschitz Constant, M. W. Bartelt and J. J. Swetits

PDF

A Fast Numerical Solution of Scattering by a Cylinder: Spectral Method for the Boundary Integral Equations, Fang Q. Hu

PDF

Continuity of Metric Projection, Pólya Algorithm, Strict Best Approximation, and Tubularity of Convex Sets, Robert Huotari and Wu Li

PDF

Gauss-Type Quadratures for Weakly Singular Integrals and Their Application to Fredholm Integral Equations of the Second Kind, Hideaki Kaneko and Yuesheng Xu

PDF

Some Triple Sine Series, G. Kerr, G. Melrose, and J. Tweed

PDF

On Cohesion Stable Graphs, Virginia Rice and Richard D. Ringeisen

PDF

Periodic and Homoclinic Orbits in a Toy Climate Model, M. Toner and A. D. Kirwan Jr.

Submissions from 1993

PDF

Scattering Parameters for an Epstein Profile in a Half-Space, J. A. Adam

PDF

The Dynamics of Growth-Factor-Modified Immune-Response to Cancer Growth: One-Dimensional Models, J. A. Adam

PDF

The Scattering Potential for a Polytrope of Degree-5, J. A. Adam

PDF

Strong Large Deviation and Local Limit Theorms, Narasinga Rao Chaganty and Jayaram Sethuraman

PDF

A Numerical Study of Wave Propagation in a Confined Mixing Layer by Eigenfunction Expansions, Fang Q. Hu

PDF

Absolute-Convective Instabilities and Their Associated Wave Packets in a Compressible Reacting Mixing Layer, F. Q. Hu, T. L. Jackson, D. G. Lasseigne, and C. E. Grosch

PDF

Induced Mach Wave-Flame Interactions in Laminar Supersonic Fuel Jets, F. Q. Hu, T. L. Jackson, D. G. Lasseigne, and C. E. Grosch

PDF

Erratum: "Temperature and Suction Effects on the Instability of an Infinite Swept Attachment Line" [Physics of Fluids A 4, 2008 (1992)], D. G. Lasseigne, T. L. Jackson, and F. Q. Hu

PDF

The Sharp Lipschitz-Constants for Feasible and Optimal-Solutions of a Perturbed Linear Program, Wu Li

PDF

Temporal Model of an Optically Pumped Co-Doped Solid State Laser, T. G. Wangler, J. J. Swetits, and A. M. Buoncristiani

Submissions from 1992

PDF

Solution Uniqueness and Stability Criteria for a Model of Growth Factor Production, J. A. Adam

PDF

Numerical Solutions for Weakly Singular Hammerstein Equations and Their Superconvergence, Hideaki Kaneko, Richard D. Noren, and Yuesheng Xu

PDF

Temperature and Suction Effects on the Instability of an Infinite Swept Attachment Line, D. G. Lasseigne, T. L. Jackson, and F. Q. Hu

Submissions from 1991

PDF

Self-Activation and Inhibition: A Simple Nonlinear Model, J. A. Adam

PDF

Activator-Inhibitor Control of Tissue Growth, John A. Adam

PDF

Parametric Instability of Supersonic Shear Layers Induced by Periodic Mach Waves, Fang Q. Hu and Christopher K. W. Tam

PDF

Nonlinear-Interaction of a Detonation Vorticity Wave, D. G. Lasseigne, T. L. Jackson, and M. Y. Hussaini

PDF

Best Lp Aapproximation with Multiple Constraints for 1 ⩽ p < ∞, J. J. Swetits, S. E. Weinstein, and Yuesheng Xu

PDF

A Duality Approach to Best Uniform Convex Approximation, S. E. Weinstein and Yuesheng Xu

Submissions from 1990

PDF

A Characterization of the Solution of a Fredholm Integral Equation with L∞ Forcing Term, Hideaki Kaneko, Richard Noren, and Yuesheng Xu

PDF

Stability of a Viscoelastic Burgers Flow, D. Glenn Lasseigne and W. E. Olmstead

PDF

Construction of the Best Monotone Approximation on Lp [0, 1], J. J. Swetits and S. E. Weinstein

PDF

Best Quasi-Convex Uniform Approximation, S. E. Weinstein and Yuesheng Xu

Submissions from 1989

PDF

A Nonlinear Eigenvalue Problem in Astrophysical Magnetohydrodynamics: Some Properties of the Spectrum, John A. Adam

PDF

Corrigendum, John A. Adam

PDF

Fixed Point Theorems for Compatible Multi-Valued and Single-Valued Mappings, Hideaki Kaneko and Salvatore Sessa

Submissions from 1988

PDF

A Mathematical Model of Tumor Growth By Diffusion, John A. Adam

PDF

Uniform L1 Behavior in Classes of Integrodifferential Equations With Convex Kernels, Richard Noren

Submissions from 1987

PDF

Limit Theorems in the Area of Large Deviations for Some Dependent Random Variables, Narasinga Rao Chaganty and Jayaram Sethuraman

PDF

Ignition of a Combustible Solid with Reactant Consumption, D. Glenn Lasseigne and W. E. Olmstead

Submissions from 1986

PDF

On the Existence of Periodic and Eventually Periodic Solutions of a Fluid Dynamic Forced Harmonic Oscillator, Charlie H. Cooke

Submissions from 1985

PDF

Large Deviation Local Limit Theorems for Arbitrary Sequences of Random Varibles, Narasinga Rao Chaganty and J Sethuraman

Submissions from 1983

PDF

On the First Passage Time Distribution for a Class of Markov Chains, Mark Brown and Narasinga Rao Chaganty

PDF

Quantitative Estimates for Lp Approximation with Positive Linear Operators, J. J. Swetits and B. Wood

Submissions from 1982

PDF

Smallest Cubic and Quartic Graphs With a Given Number of Cutpoints and Bridges, Gary Chartrand, Farrokh Saba, John K. Cooper Jr., Frank Harary, and Curtiss E. Wall

PDF

Local Lp-Saturation of Positive Linear Convolution Operators, J. J. Swetits and B. Wood

PDF

Unbounded Functions and Positive Linear-Operators, J. J. Swetits and B. Wood

Submissions from 1980

PDF

A Note on the Degree of Approximation With an Optimal, Discrete Polynomial, J. J. Swetits and B. Wood

Submissions from 1979

PDF

Sufficiency of a Numerical Downstream Continuation, Charlie H. Cooke

PDF

Note: On Summability and Positive Linear Operators, J. J. Swetits

Submissions from 1978

PDF

Approximation by Discrete Operators, J. J. Swetits and B. Wood

PDF

Complementary Extremum Principles, J. Swetits and C. Rogers

Submissions from 1977

PDF

Solar Magnetoatmospheric Waves-a Simplified Mathematical Treatment, John A. Adam